IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v224y1996i3p463-479.html
   My bibliography  Save this article

Branch distribution in diffusion-limited aggregation: a maximum entropy approach

Author

Listed:
  • Pastor-Satorras, R.
  • Wagensberg, J.

Abstract

A new approach to the branching structure of diffusion-limited aggregation (DLA) clusters is proposed, in which the stress is laid not on the (traditionally used) order of the branches, but on their mass. The branch distribution n(s, M) (to be defined) of DLA is computed and its properties are compared with those found in self-similar deterministic fractal sets. A power-law behaviour is found in both cases. DLA also shows a striking corssover, which is independent of the cluster size. The Maximum Entropy formalism, a well-known method in statistical physics, is applied in order to derive the functional form of n(s, M). The fit is achieved by means of a constraint concerning the information in the ensemble of all DLA clusters. We believe this constraint is a preliminar hint towards a new conceptual framework for the study of fractal growth phenomena.

Suggested Citation

  • Pastor-Satorras, R. & Wagensberg, J., 1996. "Branch distribution in diffusion-limited aggregation: a maximum entropy approach," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 224(3), pages 463-479.
  • Handle: RePEc:eee:phsmap:v:224:y:1996:i:3:p:463-479
    DOI: 10.1016/0378-4371(95)00371-1
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/0378437195003711
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    File URL: https://libkey.io/10.1016/0378-4371(95)00371-1?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:224:y:1996:i:3:p:463-479. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.